Key result
Cisapride therapy induced breakthrough torsades de pointes in a patient with a permanent pacemaker despite constant pacing.
Cisapride can induce QT prolongation and breakthrough torsades de pointes even in patients protected by constant pacing.
Cisapride may provoke torsades despite constant pacing; leaves open the protective limits of pacemakers against drug-induced QT prolongation.
Cisapride induced QTprolongation with consequent life‐threatening arrhythmias including torsades de pointes has recently been documented but is rare. We report the case of a patient who had received permanent pacemaker therapy for complete AV block with symptomatic bradycardia dependent torsades de pointes, but suffered breakthrough torsades during cisapride therapy despite constant pacing.
No takes yet. Share an insight, caveat, or question.
NG et al. (2000) studied this question. Cisapride therapy induced breakthrough torsades de pointes in a patient with a permanent pacemaker despite constant pacing.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: